MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT
Model Number MI1200 SYNCHRONY PIN
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user's hearing performance with the device is affected.Following implantation surgery, two extracochlear channels were reportedly initially identified.Subsequent imaging revealed three extracochlear electrodes and one electrode located at the round window.Re-insertion is considered.Probably re-insertion and initial implantation on the contralateral side will be done together.No date has been scheduled yet.
 
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Additional Manufacturer Narrative
Additional information: according to the information received from the field the decrease in benefit was most likely caused by a migration of the electrode out of cochlea.The reported pain might be related to extra-cochlear stimulation in the middle ear.Further a complete insertion was not achieved at implantation with likely two extra-cochlear channels.Re-insertion is considered but no date has been scheduled yet.
 
Event or Problem Description

Brand Name
SYNCHRONY
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key22892966
Report Number9710014-2025-00774
Device Sequence Number8851896
Product Code MCM
UDI-Device Identifier09008737094034
UDI-Public(01)09008737094034
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/29/2025
Device Model NumberMI1200 SYNCHRONY PIN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2025
Supplement Date Received by Manufacturer08/20/2025
Initial Report FDA Received Date08/26/2025
Supplement Report FDA Received Date10/21/2025
Date Device Manufactured11/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age34 YR
Patient SexFemale